Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Protein in urine
Mar 16, 2012

My question concerns a recent detection of protein in my urine. I am hiv+ and have been on the same meds for about 6 years. Is this common and is there anything in particular that might help correct this problem before there is a REAL problem. thanks for your help

Response from Mr. Vergel

Proteinuria means the presence of an excess of serum proteins in the urine. Proteinuria may be a sign of renal (kidney) damage. Since serum proteins are readily reabsorbed from urine, the presence of excess protein indicates either an insufficiency of absorption or impaired filtration. Usually, there are no symptoms. Urine looks frothy and foamy, though.

Several studies have shown a relatively high prevalence (20%) of proteinuria in the HIV-seropositive population.

This study also confirmed the correlation between decreasing CD4 count and the presence of proteinuria. Frequency of proteinuria among HIV-infected patients

Untreated HIV infection can cause this problem and HIV medications may improve it in some cases. I have seen a lot of proteinuria in patients using an old combination of Viread plus DDI, but that combo is no longer recommended (although I am surprised to see patients still on it). High blood pressure and diabetes are also main contributors to proteinuria, and treating those two conditions improve this problem.

Talk to your doctor!

For more on proteinuria and its management : Proteinuria Treatment & Management

Nelson



Previous
I have had HIV since 1997
Next
Long term use of Egrifta

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement